Help !!!

Hi all I've had migraine since Tuesday I cannot shift it I've had paracetamol tried ibuprofen which I'm not meant to take as I suffer acid reflux, sophedine max soluble. It's making me feel so sick I'm trying not to be sick.

Run out of options now see a pharmacist yesterday told me to see a gp well as you can imagine no could to me on a weekend.

Thanks for any help you can offer.

Keara

13 Replies

oldestnewest
  • Hi Keara

    I sympathize with you its not nice.Believe it or not a cup of black coffee helps a little but just rest in a dark room with no noise light or tv etc. I found out on wed I'm stuck in a migraine I've had since aug 13 so make sure u get to the docs Mon to get urs sorted sooner rather than later!!

    x

  • Here is a link to a list of symptoms of B12 deficiency just in case anything beyond acid reflux and migraine rings a bell

    pernicious-anaemia-society....

    I get migraines related to menstral cycle but these got worse a few years ago - along with a lot of other symptoms - when problems absorbing B12 from my diet meant that an underlying deficiency started to get worse.

    B12 deficiency is a serious condition but is relatively easy and cheap to treat ... though getting it recognised as cause can be really difficult and actually getting the treatment you really need can be a nightmare.

    A lot of drugs used to treat acid reflux actually inhibit B12 absorption because they lower acidity levels in the gut so they can make an underlying problem worse - but most GPs are totally oblivious to the possibility that B12 could be a cause of acid reflux ... and same goes for migraine as it is generally confused with anaemia (another potential symptom but not one that is always present, and definitely not a defining characteristic).

    For me it is the effects of the muscle spasms that can be associated with a migraine (and is probably the cause of the nausea) that is really worse than the headache though the head can be pretty unpleasant ... and it was the spasms that got a lot worse with the deficiency ... I still have occasional problems because there's quite a delicate balancing act for me between B12, B9 and B6 and not getting the balance between B12 and B9 right means B6 gets low and that seems to be what causes problems for me - lost nearly all of last weekend to a massive migraine. Generally rizatriptan helps with my migraines but if my B6 is out of balance it just has no effect whatso-ever ... and may even make things worse. If that is the case then all I can do is ride it out and sleep as much as I can.

    If B12 does sound like it could be a culprit please ask your GP to do a serum B12 test and serum folate test. If the results come back as 'normal' don't take that at face value as there is a large grey zone (anything from 450 down to 150 or the end of the 'normal' range where people can show significant symptoms - basically there isn't a good test for B12 deficiency as the test used looks at all forms of B12 rather than the exact form that the body uses for key processes like cell reproduction, maintaining the lining around nerve cells and recycling some harmful by-products. It may be worth asking the doctor to also look at MMA as this is one of the waste products that will be elevated if your body isn't managing to process B12 properly.

    It might also be a good idea to print out a copy of the list with all of the symptoms you have marked.

    There is a forum - PAS - that deals with B12 deficiency and people there will be able to help you with interpreting the tests if need be.

    Really hope that you feel better soon.

  • Thank you so much for this I am on thyroxine for under active thyroid and I've been suffering with vertigo and get constant acid reflux and Dr said Its just something I'm going to suffer with rest of my life. But reading all that explains so much.

    I'm trying drs next week.

    Keara

  • Pernicious Anaemia - an autoimmune condition which results in B12 deficiency is unfortuately quite commone with other auto-immune problems including thyroid.

    There's an awful lot of overlap of symptoms so you may have a fight on your hand.

    As I think I said in the post there is a PAS forum on here where you will get lots of support if you should need. it.

  • Have you not tried a triptan? The pharmacist should be able to run through a questionnaire with you and sell you sumatriptan. Also Iif you call 111 they should be able to tell you if you have a local walk in centre open on a Sunday and any Sunday opening pharmacists.

  • I did see the pharmacist and they told me go to the gp I've been just laying in dark room seems to of eased the pain a lot but soon as I start to move again there it is. I've suffered with these since I was about 13 and Dr just puts me on something new.

  • The gp should have sent you to a neurologist at least, preferably a migraine specialist If what he's tried hasn't worked. The national migraine centre in London helped me a lot, but there's are other centres as well.

  • Dear Keara

    You are at wit's end and running out of ideas what you can do to help yourself. As you said you tried Ibuprofen and paracetamols, but did you try them together at the same time? 1 neurofen Extra 684mg plus 2 paracetamols equals 1000mg at the same time with a dry cracker or gingery biscuit. You can do that 2-3 in 24 hrs. ALWAYS EAT SOMETHING WITH IT, even when you feel you don't want anything. You can can also try the paracetamol as a suppository , works for me, bypasses the stomach. It will not make the migraine go away but it will subdue the pain,a migraine will last it's time what ever medication. Stick in there and hang on, it will subside! You must tell yourself that. Focus on other relaxing thoughts, get a Digid on your phone like Digipill, put on some headphones and let the voice and sound take you to a better place for a bit.

    This week here in the UK we have changes in barometric levels ,low then high etc with poor air quality , now you can't do anything about that, many of us will have to deal with migraine because of this. And....manage it as well as we can...ride it out, like the advise below, keep in a quiet dark area or put your sunglasses on. Remember you are not alone in this and talking with those that are a bit stronger will help, until such day that you feel more on top and can help others. Whatever you do, conjure up nice thoughts, push them through the pain and nausea, just to give you a moment respite and with practise you CAN make them last longer and longer.

    The advise as always is to see your GP and tell him how you are, he/she will refer you. Don't go there to winge, tell them how it is and that you want support and medical help. Then you will be checked to see what is causing the migraines. You might still find in the end there isn't much to offer, but at least you know you are having migraine because.....and then try to manage yourself to limit the frequency and severity.

    😎

  • GET YOUR GP TO SEND YOU TO A NEUROLOGIST! Yes, make the GP deal with the acid reflux. And not by giving you something that makes it worse!

  • Since being told by my neurologist to give up tea, coffee and fizzy drinks and tale no painkillers I had a terrible week but now my migraines are a lot less and more bearable

  • Hi Keara, your GP should be able to prescribe you with anti-sickness tablets and also triptans (medication prescribed to treat migraine). There are seven different types, the one most commonly prescribed is Imigran (sumatriptan).

    With migraine its quite important to take the medication at the onset, because once your migraine kicks in your stomach shuts downs something called 'gastricstatis' and any medication you take does not get absorbed.

    Once the migraine has started you may find the only thing that will help is to try and sleep it off. Ice packs, pain balms and headache strips can help to take the bite off the head pain and help you to relax.

    You can get more information on migraine treatments via this link migraine.org.uk/treatments.

  • Hi keara, I too suffer really bad with migraines, had every tablet, scan etc., I take sumaptriptan (imigran) the pain in your head goes within two hours! They are expensive £8 odd for 2! But I get 18 from GP. You will still feel tired etc., but pain goes!

    Hope this helps.

    Dawn

  • Well not managed to see a gp as yet try again next week but I been sleeping off another one today I seeing spots now which is new and being dizzy which isn't.

    Thank you all for your replies advice.

    Keara

You may also like...